Long Term Use of Fosamax Linked to Bone Fractures

 

There is mounting evidence that the popular osteoporosis drug Fosamax may lead to spontaneous bone fractures when taken for more than five years. Ironically, the drug is commonly prescribed to women suffering from osteoporosis in order to prevent such fractures in bones that are becoming increasingly brittle due to aging.

Many doctors have been seeing a growing number of injuries caused by the drug. Often, these fractures, which most commonly affect the femur, are occurring during low-impact activities such as walking down steps. These injuries have resulted in bones snapping completely in two and more closely resemble an injury caused by an auto accident than a minor fall.

This is not the first time Fosamax has been associated with serious side effects. For years, the drug has been linked to severe musculoskeletal pain and a serious bone-related jaw disease called osteonecrosis.

Merck, the pharmaceutical company that manufactures Fosamax, has repeatedly stated that there is not sufficient evidence to conclusively link these side effects to the drug. Merck has also been slow to add reports of femur fractures to the drug’s list of side effects, despite repeated requests from the FDA dating back to 2008.

If you have suffered a serious bone fracture that you believe was caused by taking Fosamax, you should consult an experienced pharmaceutical injury attorney who can review your case to determine if you are eligible for compensation.

Written by Andrew Martin: professional blogger and guru of misfortune